Your basket is empty
Recent Blog Posts

Lancing & Lancets

I recently asked a number of questions by John about lancets. John wanted to know, “Why are Lancets not subsidised by th...

Preparing for Hypoglycaemia

In my last post, I wrote about the symptoms and effects of hypoglycaemia. At the recent Diabetes NSW & ACT Live Your Lif...
Brought to you by

Lancing & Lancets

 by angela blair rn cde on 30 Aug 2017 |
7 Comment(s)
I recently asked a number of questions by John about lancets. John wanted to know, “Why are Lancets not subsidised by the Government? Since the manufacturer’s instructions recommend that, you only each use a lancet once.” John noted, that this adds e...

Preparing for Hypoglycaemia

 by angela blair rn cde on 25 Jul 2017 |
1 Comment(s)
In my last post, I wrote about the symptoms and effects of hypoglycaemia. At the recent Diabetes NSW & ACT Live Your Life Expo at Rosehill I was asked about the best ways to prepare for the inevitable bout hypoglycaemia by one of our members Charlie....

Ask Ange about alcohol & diabetes

 by angela blair rn cde on 29 May 2017 |
No Comment
Paul sent in an email wanting to know a little more about alcohol especially in relation to high and low blood glucose levels. Whilst he understands the management of diabetes, he always thought that alcohol had its own sugar content. How does it wor...

Managing hypoglycaemia

 by angela blair rn cde on 27 Apr 2017 |
1 Comment(s)
Hypoglycaemia, also known as a hypo, occurs in people with diabetes when their blood glucose level drops below 4mmol/L. Hypos can occur in people with diabetes who take insulin or other types of glucose-lowering medications.   What are the main cause...

How to inject your diabetes medication: The 5 Golden Rules

 by angela blair rn cde on 28 Mar 2017 |
No Comment
Always inject into the healthy fatty layer under your skin1 For your medication to work properly, it needs to be injected into the fatty layer under your skin, avoiding the muscle.2 It is also important to use a new site for every injection. Do no...

Our Diabetes Educator answers your questions

 by angela blair rn cde on 23 Feb 2017 |
1 Comment(s)
My blood glucose levels are playing up at night. Max called me the other day because his blood glucose levels when he wakes up had become very unpredictable. Some mornings they were under 6 and other days around 12 to 14. Max treats his diabetes wit...

Tips for travelling with insulin

 by angela blair rn cde on 29 Nov 2016 |
3 Comment(s)
I recently received an email from Kate who was about to travel overseas and she wanted to know how to be smart with her insulin supplies on the plane trip and while she was holidaying in Thailand. Kate asked about the amount of insulin she needed t...

Is my blood testing monitor up to standard?

 by angela blair rn cde on 14 Oct 2016 |
No Comment
When testing your blood glucose levels (BGLs) you want to be sure that your monitor is as accurate as possible.  It’s also important to make sure it suits your needs, and the best way to find the right one is to chat to your diabetes educator or phar...

© 2017, Diabetes NSW & ACT. All rights reserved. ABN 84 001 363 766 - CFN 12458  |  Terms & Conditions  |  Privacy | Contact